Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 12, 2021, 1:01 PM CDT for Bullock County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 1:01 PM CDT (18:01 UTC)
- Expired
- Jun 12, 2021, 1:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
County Bullock County, AL
The radar
The Maxwell AFB radar (KMXX), 43 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2156 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
328
WWUS84 KBMX 121801
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
101 PM CDT Sat Jun 12 2021
ALZ046-049-121830-
Pike AL-Bullock AL-
101 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIKE AND WESTERN
BULLOCK COUNTIES UNTIL 130 PM CDT...
At 101 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shopton, or 11 miles west of Union Springs, moving southeast at 5
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Union Springs, Shopton, Franklin Field, Beans Crossroads, China
Grove, Mitchell, Simsville and High Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3204 8600 3216 8600 3228 8593 3227 8592
3225 8588 3223 8586 3223 8583 3216 8567
3194 8583
TIME...MOT...LOC 1801Z 297DEG 6KT 3212 8590
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:58 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 6:58 AM CDT, 6 hours 3 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 658 AM CDT Sat Jun 12 2021 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0300 AM CDT Sat Jun 12 2021/ Through Sunday. We are finally watching the trough begin to work out of the area, as a a ridge build in. With that said though a surface trough will be sliding through the area. This combined with afternoon heating with likely result in fairly large CAPE within the column. With descent lift, 20 to 30 kt effective shear and localized enhancements with numerous boundaries in place, this large CAPE will likely result in multicellular storms that will result in strong to severe storms this afternoon with wind being the main threat along with large hail at times. We will also need to watch any training storms as they move over a very saturated ground from the past week. Look for the stronger activity to work through at least 9 PM and could potentially last a touch longer but more isolated in nature. Showers and embedded storms will continue into the evening but will be slide south and could be south of the area by Midnight. As we move into Sunday the better moisture will be across the south and southwest, so went with the higher PoPs here. With that said it will be more like your typical summertime pattern here as the best focus will be south of the area. Activity should begin to dwindle down as we approach the send of the daytime hours on Sunday. Highs will be a touch warmer on Sunday as the sun will be around a little longer. Look for upper 80s to low 90s today with low 90s on Sunday. 16 .LONG TERM... /Updated at 0300 AM CDT Sat Jun 12 2021/ Monday through Friday. Guidance is in general agreement and suggestive of a very prominent deep-layer ridge establishing across the Intermountain West early/mid next week (could approach ~600 dam at H5 Tue-Thu which is impressive). The corresponding amplification of the upper-level jet stream will result in a longwave trough to position across the East Coast northeastward into Quebec where the parent upper-low will reside. Across the Deep South and Gulf Coast, a residual upper-level weakness will meander along the northern Gulf and should generally stretch northeastward toward the Carolina Coast on Monday. Northerly flow will encompass much of the area by then, so tropospheric moisture content will be in a state of decline. PoPs will therefore favor areas southward where best PWs are expected (1.4"-1.6"). This should foster isolated/scattered showers and thunderstorms mainly during peak diurnal heating. This will also describe the overall theme for Tuesday, though rain chances decrease each day through Thursday as drier air further invades the Deep South. This is despite shortwave perturbations rotating into the area from the north around the base of the longwave trough. Uppers 80s & lower 90s will be the expected highs through Thursday afternoon unless convection sees otherwise. The forecast becomes a little more complicated later in the period as unsettled weather is forecast across the Gulf of Mexico late next week. The NHC is monitoring for potential tropical cyclone development near the Bay of Campeche during this time frame. However, general storminess could encompass the Gulf Coast due to rich tropical moisture slowly creeping northward. PoPs were increased as a result, though forecast confidence remains low at this time. 40/Sizemore && .AVIATION... 12Z TAF Discussion. West-northwesterly flow aloft, once again is producing early morning showers and few storms. Skies are starting out MVFR/IFR once again this morning. Coverage increasing during the day with numerous showers and storms in the afternoon and early evening. Activity will diminish between 4 and 7z. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 16 && .FIRE WEATHER... Relative humidity values remain elevated today with scattered to numerous showers and thunderstorms by this afternoon and evening. Some thunderstorms could be strong to severe. Otherwise, northwesterly 20 ft winds of 5-10 mph are expected. Winds should trend more northerly by Sunday. This will begin a period of decreasing moisture which will result in lower rain chances and lower afternoon RH values (40-50%) into next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 91 69 91 69 92 / 40 20 30 10 10 Anniston 90 70 90 71 92 / 50 30 30 10 10 Birmingham 90 71 91 71 92 / 60 30 30 20 20 Tuscaloosa 91 72 92 72 93 / 80 40 40 20 20 Calera 90 72 91 73 91 / 70 40 40 20 20 Auburn 87 71 89 71 90 / 70 40 40 20 30 Montgomery 92 72 93 73 93 / 80 40 40 20 30 Troy 90 72 92 71 92 / 80 50 50 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 12, 7:41 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 741 AM CDT Sat Jun 12 2021 ALZ011>015-017>050-131545- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 741 AM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe thunderstorms may develop during the afternoon hours from around 1 PM to 9 PM across Central Alabama. The main threat will be damaging winds up to 60 MPH. A few storms may also have large hail. In addition, heavy rainfall will occur at times which may cause localized flooding across portions of Central Alabama. Minor flooding is occurring along portions of the Tombigbee River basin today. Please see river flood statements for specific details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor flooding is expected to continue along portions of the Tombigbee River basin on through at least Thursday. Please see river flood statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on this afternoon and early evening.
In the hours before
Special weather statement, Jun 12, 12:17 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1217 PM CDT Sat Jun 12 2021
ALZ014-015-121745-
Walker AL-Winston AL-
1217 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALKER AND
SOUTHEASTERN WINSTON COUNTIES UNTIL 1245 PM CDT...
At 1217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Falls City, or over Arley, moving southeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Arley, Curry, Smith Lake, Helicon, Corinth Rec Area, Falls City,
Houston, Mill Branch, Maple Branch, Hullett Branch, Winston County
Airport, Little Dismal Creek, Bull Branch, Yellow Creek, Coon Creek,
Rockhouse Creek, Hidden Cove Campground, Battle Branch, Panther
Branch and Wilson Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Smith Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3413 8711 3399 8711 3399 8715 3398 8714
3397 8714 3396 8712 3395 8711 3392 8724
3414 8736 3418 8716
TIME...MOT...LOC 1717Z 332DEG 6KT 3406 8721
25/OwenSpecial weather statement, Jun 12, 12:37 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1237 PM CDT Sat Jun 12 2021
ALZ023-034-121800-
Bibb AL-Tuscaloosa AL-
1237 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA AND
NORTHEASTERN BIBB COUNTIES UNTIL 100 PM CDT...
At 1237 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Bibb, or 15 miles north of Centreville. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake View, Brookwood, Vance, Woodstock, West Blocton, Tannehill
Ironworks State Park, Abernant, Mercedes Benz Of Alabama, North Bibb,
Bucksville, Marvel, Green Pond, Caffee Junction and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3331 8715 3331 8713 3329 8712 3329 8710
3319 8702 3319 8703 3317 8703 3317 8700
3312 8697 3311 8697 3300 8726 3324 8733
TIME...MOT...LOC 1737Z 336DEG 4KT 3319 8719
25/OwenSpecial weather statement, Jun 12, 12:48 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1248 PM CDT Sat Jun 12 2021
ALZ014-015-121815-
Walker AL-Winston AL-
1248 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALKER AND
SOUTHEASTERN WINSTON COUNTIES UNTIL 115 PM CDT...
At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Arley. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Arley, Double Springs, Addison, Curry, Camp McDowell, Nesmith, Smith
Lake, Poplar Springs, Helicon, Corinth Rec Area, Falls City, Houston,
Mill Branch, Maple Branch, Hullett Branch, Clear Creek, Winston
County Airport, Cane Creek, Little Dismal Creek and Bull Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Smith Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3421 8714 3417 8711 3399 8711 3399 8715
3398 8714 3392 8732 3412 8746
TIME...MOT...LOC 1747Z 348DEG 4KT 3407 8721
25/OwenSpecial weather statement, Jun 12, 1:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
101 PM CDT Sat Jun 12 2021
ALZ046-049-121830-
Pike AL-Bullock AL-
101 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIKE AND WESTERN
BULLOCK COUNTIES UNTIL 130 PM CDT...
At 101 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shopton, or 11 miles west of Union Springs, moving southeast at 5
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Union Springs, Shopton, Franklin Field, Beans Crossroads, China
Grove, Mitchell, Simsville and High Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3204 8600 3216 8600 3228 8593 3227 8592
3225 8588 3223 8586 3223 8583 3216 8567
3194 8583
TIME...MOT...LOC 1801Z 297DEG 6KT 3212 8590
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:17 PM CDT | Special Weather Statement | BMX | Winston | 28 min |
| Jun 12, 12:37 PM CDT | Special Weather Statement | BMX | Bibb | 23 min |
| Jun 12, 12:48 PM CDT | Special Weather Statement | BMX | Winston | 27 min |
| Jun 12, 1:05 PM CDT | Special Weather Statement | BMX | Bibb | 25 min |
| Jun 12, 1:17 PM CDT | Special Weather Statement | BMX | Walker | 43 min |
| Jun 12, 1:24 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 36 min |
| Jun 12, 1:25 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Jun 12, 1:35 PM CDT | Special Weather Statement | BMX | Chilton | 25 min |
| Jun 12, 2:05 PM CDT | Special Weather Statement | BMX | Chilton | 25 min |
| Jun 12, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 17 min |
| Jun 12, 2:20 PM CDT | Special Weather Statement | BMX | Walker | 40 min |
| Jun 12, 2:31 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 44 min |
| Jun 12, 2:39 PM CDT | Special Weather Statement | BMX | Montgomery | 36 min |
| Jun 12, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 18 min |
| Jun 12, 2:59 PM CDT | Special Weather Statement | BMX | Montgomery | 31 min |
| Jun 12, 3:26 PM CDT | Special Weather Statement | BMX | Winston | 34 min |
| Jun 12, 3:34 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 41 min |
| Jun 12, 3:53 PM CDT | Special Weather Statement | BMX | Winston | 37 min |
| Jun 12, 4:05 PM CDT | Special Weather Statement | BMX | Pike | 40 min |
| Jun 12, 4:18 PM CDT | Special Weather Statement | BMX | Walker | 42 min |
| Jun 12, 4:24 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
| Jun 12, 4:56 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 49 min |
| Jun 12, 5:01 PM CDT | Areal Flood Advisory | BMX | Fayette, Tuscaloosa, Walker | 119 min |
| Jun 12, 5:19 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 28 min |
| Jun 12, 5:28 PM CDT | Special Weather Statement | BMX | Fayette | 32 min |
| Jun 12, 5:44 PM CDT | Special Weather Statement | BMX | Pickens | 31 min |
| Jun 12, 5:45 PM CDT | Special Weather Statement | BMX | Greene | 45 min |
| Jun 12, 5:49 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 41 min |
| Jun 12, 5:51 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Tuscaloosa | 39 min |
| Jun 12, 6:17 PM CDT | Special Weather Statement | BMX | Lamar | 28 min |
| Jun 12, 6:28 PM CDT | Special Weather Statement | BMX | Greene, Hale, Pickens | 47 min |
| Jun 12, 6:37 PM CDT | Special Weather Statement | BMX | Pickens | 38 min |
| Jun 12, 6:39 PM CDT | Special Weather Statement | BMX | Chambers | 36 min |
| Jun 12, 6:42 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 20 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.